Texas, 2006

Flash Flood in Texas, June 19, 2006

June 19, 2006 · NWS LCH · 1 event in 1 county or zone

With over five inches of rain, several roads were impassable around Mauriceville.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

With over five inches of rain, several roads were impassable around Mauriceville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 19, 3:01 AM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Jun 19, 3:01 AM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 AM CDT MON JUN 19 2006

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE BEING PRODUCED OVER SOUTHEAST TEXAS
INTO CENTRAL AND SOUTHWEST LOUISIANA EARLY THIS MORNING NEAR A MID
TO UPPER LEVEL LOW OVER THE LOWER SABINE RIVER. THIS LOW IS
SUPPOSED TO DRIFT SOUTHWEST OVER SOUTHEAST TEXAS TODAY. NUMEROUS
SHOWERS AND THUNDERSTORMS...WITH HEAVY RAINS POSSIBLE WILL OCCUR
OVER SOUTHEAST TEXAS INTO WEST-CENTRAL AND SOUTHWEST LOUISIANA
TODAY NEAR/EAST OF THIS LOW. A FLOOD WATCH WILL BE ISSUED SHORTLY.
CHANCES OF RAIN WILL BE LOWER OVER THE EASTERN PARTS OF THE AREA
OUT OF REACH OF THE LOW. TONIGHT...THE LOW IS PROGGED TO
ACCELERATE SOUTHWEST TO NEAR THE LOWER TEXAS COAST...DIMINISHING
THE CHANCES OF RAIN OVER THE FORECAST AREA. BEYOND THAT THERE WILL
BE SMALL CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH MONDAY.

&&

.AVIATION...
VFR CEILINGS AWAY FROM THUNDERSTORMS.

&&

.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION TODAY WESTERN PARTS OF AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  85  74  91  75 /  60  30  30  10
KBPT  84  75  90  75 /  80  50  40  10
KAEX  90  70  94  73 /  40  10  20  10
KLFT  90  73  93  74 /  40  20  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: ALLEN...
     BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON DAVIS...AND
     VERNON.

TX...FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: HARDIN...
     JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

&&
Hazardous weather outlook, Jun 19, 3:42 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 AM CDT MON JUN 19 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-200945-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
442 AM CDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH IS IN EFFECT THROUGH 7 PM THIS EVENING FOR SOUTHEAST
TEXAS...WEST-CENTRAL AND SOUTHWEST LOUISIANA. A SLOW MOVING UPPER
LEVEL LOW PROGGED TO DRIFT SOUTHWEST OVER SOUTHEAST TEXAS COULD
PRODUCE FLOOD PRODUCING RAINS IN THE WATCH AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
IT MAY BECOME NECESSARY TO REQUEST THE ASSISTANCE OF STORM
SPOTTERS AND PUBLIC SAFETY OFFICIALS IN SEVERE WEATHER DETECTION
AND WARNING TODAY AND TONIGHT. THE PRIMARY CONCERN WILL BE
FLOODING.

In the hours before

Local storm report, Jun 19, 4:51 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 AM CDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     FLOOD            SULPHUR                 30.23N 93.36W
06/19/2006                   CALCASIEU          LA   PUBLIC

            HOUSE ON TAMMY DRIVE HAD WATER IN ALL ROOMS.

0523 AM     FLOOD            LAKE CHARLES            30.21N 93.20W
06/19/2006                   CALCASIEU          LA   PUBLIC

            FLOODED HOUSES IN THE VILLAGE SUBDIVISION NEAR THE
            HIGHWAY 14 SOUTH WALMART.

&&

LSPARKS

The radar

The Lake Charles radar (KLCH), 65 km away, was scanning. The volume nearest the first event began at 13:03 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Orange

When
June 19, 7:00 AM CST to 9:00 AM CST
Where
Orange County, Mauriceville
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
30.121, -93.894 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515405.